Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
GinganoAme

Tendonitis/Heel stiffness on Accutane?

Hello everyone.

I finally got on Accutane/Claravis December 4th, approx. EDIT: LAST year...2009!

Everything goes well almost a month and a half in, but for something I've recently developed.

I just called my Dermatologist about it, and they're going to get back to me as to what I should do or if it's something to worry about or not, but I wanted to get some information from people who have possibly also experienced this? while I wait to see what's going to happen.

For about a week, I've woken up with a stiffness in my heel or around there. It only happens if I sit for a time, or as soon as I wake up, and generally I can walk the stiffness/ache away pretty quickly. At first it was minor and went away quick. I don't know if it's my habit of being a hypochondriac or what, but it seems to be getting a teeny bit worse. So, called the doctor about it, like I said.

I walked the mall with my family today and once I got out of the car, it was extra stiff and almost slightly painful to walk on.

It's all very vague. At first I thought the issue was in the posterior ligaments of my ankle, but as the days pass I'm starting to feel it a little up the Achilles tendon. It isn't what I would say IS the tendon, it's mostly the very back of my heel, and maybe the very bottom part of the tendon, but it isn't the entire tendon itself.

It's been a while since I took anatomy, but I think if it were my Achilles I'd really know about it since it's such a large tendon.

It's in both my heels, mostly the right though...probably because I lead with that leg when I walk?

I've also had some achy joints/muscles, but as far as I know that's normal.

It's really hard to pinpoint where it is, and what is going on. It's not PAIN...it's just stiffness, and maybe a bit of discomfort.

I don't know if it could be one of those bad side effects no one wants...maybe like tendinitis? or if it's just normal aches from some arthritis or joint problems that I've read is pretty normal.

Sorry I'm very long-winded, anyone else experiance this?

Did you have to get off the drug for a while?

That's one of my worries, and why I let it go for a week to see if I just pulled something.

I've been needed this for 10 years, and the thought of getting off of it once I'm on is a bit depressing, but I guess I would rather get off of it if they tell me to than risk losing my ability to walk, no?

It's going well except this one little thing. Maybe it could be the cold weather and wearing bad shoes?

Thanks for reading that mess. ;)

Edited by GinganoAme

Share this post


Link to post
Share on other sites

Well I skimmed through your post. I did and still do suffer from tendonitis. If you read in your rx it does state Accutane can cause tendonitis. As for my experince my physican would say it would go away and not to worry, however it did not even with therapy etc....It started 2wks before my course was to end.

There is one poster who took a break from accutane by the suggestion of her dr. and resumed when it was healed at a lower dose. Taking a break shouldn't hurt they claim it continues to work up to 2 months after your course is over.

Speak to your physican about this, it can hurt, if you workout slow down on your workouts.

good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×